Arkansas, 2019

Hail and Damaging Winds in Arkansas, June 2, 2019

June 2, 2019 · NWS TSA · 5 events in 2 counties and zones

Thunderstorms developed across northwestern Arkansas during the afternoon of the 2nd, along a weak stationary front. The storms moved southeast across the region through the evening, and the strongest storms produced large hail and damaging wind.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$14,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Thunderstorms developed across northwestern Arkansas during the afternoon of the 2nd, along a weak stationary front. The storms moved southeast across the region through the evening, and the strongest storms produced large hail and damaging wind.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 2, 2:40 PM CST, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 2, 2:40 PM CST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
340 PM CDT Sun Jun 2 2019

.DISCUSSION...
Weak sfc boundary currently just north of Interstate 40 corridor
through E OK w/ agitated Cu field over north central OK and also
NW AR. Expected at least isolated storms from late afternoon
through early evening generally in this corridor w/ decreasing
coverage after sunset. Isolated svr potential does exist with any
stronger updrafts.

Generally consensus on an uptick in convective coverage tomorrow
compared to previous days as convection developing over the high
plains is maintained with its eastward progression. Confidence is
not overly high in this scenario thus a continued broad chance of
precip tomorrow. Tuesday continues to appear as a lesser precip
chance day. Upper low begins to influence the region by Wednesday
as deep tropical moisture is drawn northward in its advance.
Higher precip chances continue to appear for the Wed-Thurs
timeframe and locally heavy rainfall is possible. Upper low slowly
moves eastward by late week with drier weather returning. Temps
through early week are likely to continue above normal with
slightly cooler high temps by mid week with increasing cloud cover
and precip.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  85  69  88 /  20  40  30  20
FSM   68  86  69  89 /  20  50  20  20
MLC   67  85  70  90 /  10  50  10  20
BVO   65  83  68  88 /  20  40  30  20
FYV   65  82  67  85 /  30  30  30  30
BYV   63  81  66  85 /  30  30  30  30
MKO   67  84  69  87 /  20  40  20  20
MIO   64  83  67  87 /  20  30  30  30
F10   67  83  69  88 /  20  50  20  20
HHW   69  87  72  91 /  10  50  10  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....07
Hazardous weather outlook, Jun 2, 3:29 PM CST, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
429 PM CDT Sun Jun 2 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
429 PM CDT Sun Jun 2 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Mainly northeast Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Isolated to scattered thunderstorms are expected to develop
late this afternoon and into this evening in the vicinity of
a weak frontal boundary that is located near Highway 412. A
few of these storms could become marginally severe with large
hail and damaging winds the concern. Locally heavy rainfall is
also possible. This activity is expected to diminish after
sunset.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY AND TUESDAY...Thunderstorm Potential.
WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential.
THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
FRIDAY AND SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Thunderstorm chances will continue for much of the week as a series
of upper level disturbances traverse the region in southwest flow
aloft. A stronger upper wave will begin to move out of the desert
southwest and into the southern plains Wednesday into Thursday.
The threat for heavy rainfall will increase substantially toward
the middle to latter part of next week, leading to a more elevated
threat of flash flooding as well as severe weather.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Continue to monitor the latest forecasts, especially in areas that
are still dealing with overland flooding. Lake levels remain well
above normal and any additional heavy rain may lead to increased
river levels.

weather.gov/tulsa contains additional information.

The radar

The Western Arkansas radar (KSRX), 114 km away, was scanning. The volume nearest the first event began at 22:32 UTC.

Open the radar archive at this moment

Event by event

3 hail, 2 thunderstorm wind. Local standard time, as filed.

Hail, Benton

When
June 2, 4:32 PM CST
Where
Benton County, 1.31 mi WNW of Monte Ne
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
36.290, -94.090

Hail, Washington

When
June 2, 4:38 PM CST
Where
Washington County, 2.23 mi W of Spring Vly
Measured
0.75 in hail
Reported by
Public
Coordinates
36.130, -94.110

Hail, Washington

When
June 2, 4:50 PM CST
Where
Washington County, 5 mi ESE of Johnson
Measured
1.5 in hail
Property damage
$10,000
Reported by
Public
Coordinates
36.102, -94.087

Thunderstorm Wind, Benton

When
June 2, 4:52 PM CST
Where
Benton County, 0.37 mi N of Lowell
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
36.255, -94.131

Strong thunderstorm wind snapped large tree limbs and blew down power lines in Lowell.

Thunderstorm Wind, Washington

When
June 2, 5:25 PM CST
Where
Washington County, 1 mi N of Elkins
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
36.014, -94.000

Strong thunderstorm wind blew shingles off the roof of a home.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2019Every state in 2019This day in weather historyWarnings in Arkansas, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 837262, 837263, 837264, 837265, 837266.